Advanced search
Start date

Symmetries of functions on networks and of mappings on Minkowski spaces

Grant number: 13/11108-7
Support Opportunities:Scholarships abroad - Research
Effective date (Start): January 01, 2014
Effective date (End): December 31, 2014
Field of knowledge:Physical Sciences and Mathematics - Mathematics - Geometry and Topology
Principal Investigator:Míriam Garcia Manoel
Grantee:Míriam Garcia Manoel
Host Investigator: Richard Mark Roberts
Host Institution: Instituto de Ciências Matemáticas e de Computação (ICMC). Universidade de São Paulo (USP). São Carlos , SP, Brazil
Research place: University of Surrey, England  


The theory of dynamical systems which are equivariant with respect to group actions uses a number of fundamental tools from algebra and topology: group representation theory, invariant theory, normal forms, and singularity and bifurcation theory. Different `flavours' of these are needed to investigate in several directions as, for example, gradient, time-reversible, Hamiltonian and Poisson systems on Euclidean spaces. This project proposes two distinct directions. Using these tools, one aim is to investigate the class of gradient systems related to networks of coupled dynamical systems. In the second direction we propose a systematic study of equivariant systems defined on Minkowski spaces. This project will hold at the Department of Mathematics, Surrey University, Inglaterra under the supervision of professor Mark Roberts. This project also relates the project of a PhD student under my supervision. We expect that the results shall be of interest for researchers working on symmetries in a variety of contexts. (AU)

News published in Agência FAPESP Newsletter about the scholarship:
Articles published in other media outlets (0 total):
More itemsLess items

Scientific publications
(References retrieved automatically from Web of Science and SciELO through information on FAPESP grants and their corresponding numbers as mentioned in the publications by the authors)
MANOEL, MIRIAM; ROBERTS, MARK. Gradient systems on coupled cell networks. Nonlinearity, v. 28, n. 10, p. 3487-3509, . (13/11108-7)

Please report errors in scientific publications list using this form.